heartrate

I had a AvNode ablation in Feb.2007 for atrial fibrillation with severe palpitations. After months of medicine not agreeing with me I went into emergency with a heartrate of 170 BPM. They put ina Biotronic two lead pacer and I am 100%dependent. My problem now is panic atttacks and shortness of breath and anxiousness. Also my heartrate spikes to 87 to 99 resting heartrate. I have been on Ativan for anxiety with varied doses for about a year. My Dr. also has me on 10mm Ambien at night for sleep. I am now down to one lmm
ativan at night with the ativan. I am told that the Ativan is very addictive and hard to get off from. They tried adjusting my pacer but was so miserable they had to put it back. I dont know if my problem is the medicine or the pacemaker. Anyone have anything like this? DD I am a healththy 73 year old otherwise.


3 Comments

pm & anxiety

by aldeer - 2007-11-23 06:11:18

I have had afib for about 10 years and had a failed ablation two years ago and AV node ablation almost 3 months ago. At a family party last night, I had the feelings you spoke about...shortness of breath and anxiousness along with a few chest pains. I went outside (left the party) and took several deep breaths and that really seemed to help. Will see my doctor in Dec. and will discuss it. When anxious my heart rate will go up to 100 just doing dishes, It is set at low 60 and high 135. I am on Cardizem and also Lunesta for sleeping. Before my pm the highest my heart rate would go is 74 because of meds. Still, I am so thankful I have my pacemaker.

fellow av node ablatee

by VIOLIN - 2007-11-23 06:11:49

DD
we have the same medical issue. i am only one week into this and i can relate about the anxiety of knowing that you are dependant on this little device. But guess what? ... i am thinking less about that and more about how this is a "back-up" in case the heart wants to trigger more afib, more palpitations and worse anxiety. Ativan can be addictive and i would think that this is something to ask your doc.

my resting heart rate is higher than it was pre-PM, also. my heart rate is almost always 88-94 at rest. i started walking a little today and am feeling better and perhaps once i re-condition my heart with slowly walking longer and harder walks maybe the rate will lessen to my pre-PM, on cardizem rate of the past.
i hope this helps.
violin

Ativan and Ambien

by scpck - 2007-11-23 10:11:12

I have been on Ativan on and off for several years. I go for a month or more between taking it. What IS worrysome is I get panicky when my Ambien is close to running out. I don't take it every night but most nights I do, otherwise I have a sleepless night...then will take an Ativan. I also take Luvox which isn't compatible with some of the newer sleeping meds. I'm 63 so not far behind you.

I don't have a fib or tachy but have at least one bradycardia pause that led to a seizure. That's what scares me to death. Can't say much more because I don't know much more.

You know you're wired when...

Your heart beats like a teenager in love.

Member Quotes

I have an ICD which is both a pacer/defib. I have no problems with mine and it has saved my life.